Tennessee, 2004

Damaging Wind in Tennessee, June 6, 2004

June 6, 2004 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 6, 8:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 6, 8:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT SUN JUN 6 2004

.DISCUSSION...

AN UPPER SHORTWAVE OVER NE MS WILL TRACK E OF THE CWA LATER TONIGHT.
SCT SHWRS/TSTMS WILL PREVAIL IN THE VICINITY OF THIS SYSTEM. WILL
LOWER POPS TONIGHT AS COVERAGE OF PCPN IS NOT TOO IMPRESSIVE. EXPECT
PLENTY OF CLOUDS OVER THE SE HALF OF THE CWA. EXPECT A MUGGY NIGHT
WITH HIGH DEWPOINTS.

A BERMUDA HIGH WILL BECOME ESTABLISHED WELL EAST OF THE REGION FOR
THE REST OF THE FCST PERIOD PROVIDING WARM AND HUMID CONDITIONS WITH
DIURNAL TSTMS. A SERIES OF SHORTWAVES WILL BE WEST OF THE REGION
EARLY IN THE WEEK BUT PROGRESS INTO THE AREA DURING THE SECOND HALF
OF THE WEEK. THIS WILL INCREASE THE CHC OF SHWRS/TSTMS FOR THAT TIME
PERIOD.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

SWC
Hazardous weather outlook, Jun 6, 9:05 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT SUN JUN 6 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1005 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

A WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID SOUTH WILL MAKE
CONDITIONS RIPE FOR AFTERNOON AND EVENING THUNDERSTORMS DURING THE
UPCOMING WEEK. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
June 6, 10:00 PM CST to 10:05 PM CST
Where
Hardeman County, Saulsbury
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
35.050, -89.083

A trailer and a barn were destroyed. One house was damaged. Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404883.